Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Mar 16, 2017, 2:39 PM EDT for Jackson County, Jennings County, Indiana. It took effect at Mar 16, 2017, 11:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 2:39 PM EDT (18:39 UTC)
- In effect from
- Mar 16, 2017, 11:00 PM EDT
- Expired
- Mar 17, 2017, 4:08 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS73 KIND 161839 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 239 PM EDT Thu Mar 16 2017 ...Freeze Warning for Jackson and Jennings... INZ071-072-170245- /O.NEW.KIND.FZ.W.0003.170317T0300Z-170317T1200Z/ Jackson-Jennings- Including the city of Seymour 239 PM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 11 PM this evening to 8 AM EDT Friday. * TEMPERATURE...Tempertures between 30 and 32. * IMPACTS...Agriculture that is sensitive to temperature may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PUMA
2 follow-up statements
954 WWUS73 KIND 170155 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 955 PM EDT Thu Mar 16 2017 ...Freeze Warning for Jackson and Jennings... INZ071-072-171000- /O.CON.KIND.FZ.W.0003.170317T0300Z-170317T1200Z/ Jackson-Jennings- Including the city of Seymour 955 PM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * TEMPERATURE...Tempertures between 30 and 32. * IMPACTS...Agriculture that is sensitive to temperature may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
431 WWUS73 KIND 170808 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 408 AM EDT Fri Mar 17 2017 ...FREEZE WARNING CANCELLED... INZ071-072-170915- /O.CAN.KIND.FZ.W.0003.000000T0000Z-170317T1200Z/ Jackson-Jennings- Including the city of Seymour 408 AM EDT Fri Mar 17 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Indianapolis has cancelled the Freeze Warning for Jackson and Jennings Counties. Temperatures have warmed into the mid 30s and are expected to remain above freezing through daybreak. $$ Ryan
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 16, 2:20 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 16, 2:20 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 220 PM EDT Thu Mar 16 2017 .UPDATE... The LONG TERM section has been updated below. && .SYNOPSIS... Issued at 213 PM EDT Thu Mar 16 2017 High pressure will depart Central Indiana tonight...allowing a warm front to surge into the area. The warm front...along with a passing upper level weather disturbance will bring rain showers back to Central Indiana late tonight and for Friday. Precipitation is expected to end on Friday as the upper weather disturbance departs. High pressure is then expected to build across the western Great Lakes and midwest through the weekend. Another Weather system will arrive in Indiana on Monday bringing rain chances back to much of the state. More rain will be possible on Monday. && .NEAR TERM /Overnight/... Issued at 213 PM EDT Thu Mar 16 2017 Surface analysis early this afternoon shows a ridge of High pressure in place over SW Indiana and Eastern Illinois. Satellite Images show mainly clear skies across Indiana with light west winds. Water Vapor shows a short wave over the Dakotas and Western Plains. The evening hours across Central Indiana should remain quiet and dry as the GFS suggests the surface high will drift to the east. Meanwhile...the short wave is expected to make a push toward Indiana overnight. Forecast soundings and Time Height sections indicate a top down Saturation beginning after 06Z...signaling the invasion of high clouds. By 09Z the GFS 295K Isentropic surface shows excellent up-glide...with specific humidities over 4 g/kg. This lift continues into Friday. Further support is seen within the Q vectors...showing good lower level convergence arriving between 09Z-12Z. Thus will keep a dry forecast through 06Z...then ramping up pops...particularly across the west between 09Z-12Z as dynamics and forcing arrive. Given the ongoing warm air advection and expected increase in cloud cover...will trend overnight lows at or slightly above a mavmos blend. Any precip that falls may briefly arrive as a freezing rain...but with temps expected to be very close to 32...and temps are suggested to be climbing after 09Z as warm air advection is ongoing. Thus any freezing rain amounts should be minimal and rising temps should melt any freezing rain impacts. && .SHORT TERM /Friday through Sunday/... Issued at 213 PM EDT Thu Mar 16 2017 Active weather is expected to persist on Friday. The previously mentioned short wave will be pushing through the Great lakes during the course f the day. The 295K Isentropic surface continues to show excellent up-glide through the afternoon as specific humidities remain quite moist...over 6 k/kg. Time heights and forecast soundings continue to show saturated lower levels and q-vectors continue to show good lower level convergence through the morning. Thus will trend toward categorical pops on Friday. Given clouds and precip expected...will trend highs closer to the mavmos 3 hourlys. GFS and NAm then suggest strong ridging building aloft for Friday night into Sunday. Meanwhile...broad low pressure appears to be pushing through the Great Lakes...keeping broad cyclonic flow in place across the Region. Forecast soundings on Saturday afternoon suggest easily attainable convective temperatures in the upper 30s. This in combination with lower level flow could result in a few sct light rain showers...thus some afternoon low chance pops on Saturday cannot be ruled out. With loss of heating on Both Friday night and Saturday night...no precip will be expected at those times. Furthermore by Saturday night...the lower level flow becomes more more anti-cyclonic as high pressure builds across the region from the west. Thus will trend again toward a dry forecast on Sunday and a blend on temps. && .LONG TERM /Sunday Night Through Thursday/... Issued at 220 PM EDT Thu Mar 16 2017 Models are close enough that the model blend initialization was accepted for most items. Northwest flow aloft will send a cold front through the area on Monday, bringing rain chances with it. High pressure will then build in for Tuesday and Wednesday. A warm front will then bring more precipitation chances on Thursday. Temperatures may be cool enough for a brief mix of rain and snow later Wednesday night into Thursday morning, but rain should otherwise be the main precipitation type. For the most part, temperatures will be near to a little below average through the long term. && .AVIATION (Discussion for the 161800Z TAF Issuance)... Issued at 1235 PM EDT Thu Mar 16 2017 VFR conditions expected through the first half of the period, then deteriorating conditions to IFR by 18Z or so Friday. Clear skies this afternoon will give way to increasing mid and high clouds this evening. Ceilings will continue to lower overnight as a warm front moves into the area. Further lowering will occur Friday into the MVFR and IFR categories as the front moves through. Along with the front will come chances for precipitation, with highest chances after 12Z Friday. While cannot rule out some mixed precipitation late tonight, at the moment feel odds of that are too low to mention. Will continue to only mention rain. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...50 AVIATION...50
Hazardous weather outlook, Mar 16, 5:47 AM EDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 547 AM EDT Thu Mar 16 2017 INZ021-028>031-035>049-051>057-062>065-171000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 547 AM EDT Thu Mar 16 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A brief period of light snow or a mix of rain and snow is possible tonight. Hazards: Isolated slick spots. Timing: After 10 PM. Discussion: An approaching frontal system will bring precipitation to the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: There will be a chance for a wintry mix early Friday morning mainly over far eastern central Indiana. Discussion: A frontal system will bring precipitation to the area through Friday evening, some of which may fall as a wintry mix early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>072-171000- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 547 AM EDT Thu Mar 16 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Sub freezing temperatures will continue through late morning today. A brief period of light snow or a mix of rain and snow is possible tonight. Hazards: Damage to emerging vegetation. Isolated slick spots. Timing: Sub freezing temperatures through noon. Wintry mix after 10 PM. Discussion: An approaching frontal system will bring precipitation to the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: There will be a chance for a wintry mix early Friday morning mainly over far eastern central Indiana. Discussion: A frontal system will bring precipitation to the area through Friday evening, some of which may fall as a wintry mix early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.